Alert archive / Florida / Red Flag Warnings in 2008

Red Flag Warning 5, NWS Miami, FL

January 27, 20084 counties in Florida

NWS Miami, FL issued this red flag warning at Jan 27, 2008, 3:35 PM EST for 4 counties in Florida. It took effect at Jan 28, 2008, 11:00 AM EST. It was in force for 7 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Jan 27, 2008, 3:35 PM EST (20:35 UTC)
In effect from
Jan 28, 2008, 11:00 AM EST
Expired
Jan 28, 2008, 6:00 PM EST
In force
7 hr
Issued by
NWS Miami, FL

Counties Broward County, FL, Collier County, FL, Miami-Dade County, FL, Monroe County, FL

The radar

The Miami radar (KAMX), 48 km from the middle of the area, began a volume at 20:37 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Miami, FL (KMFL), launched 12:00Z, 8.6 hours before the alert went out and 53 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Miami, FL at 12:00Z on 2008-01-27Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 5 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Miami, FL at 12:00Z on 2008-01-27The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 162 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
5 J/kg
Mixed-layer CIN
-156 J/kg
Mixed-layer LCL
826 m above ground
0-6 km bulk shear
64 kt
0-1 km storm-relative helicity
162 m²/s²
0-3 km storm-relative helicity
185 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS82 KMFL 272035
RFWMFL

RED FLAG WARNING
NATIONAL WEATHER SERVICE MIAMI FL
335 PM EST SUN JAN 27 2008

...FIRE WEATHER WATCH FOR MONDAY AFTERNOON HAS BEEN UPGRADED 
TO A RED FLAG WARNING FOR LONG DURATION OF CRITICAL RHS ACROSS
WESTERN AND INTERIOR SECTIONS OF SOUTH FLORIDA...

FLZ063-066-069-070-075-280900-
/O.UPG.KMFL.FW.A.0004.080128T1700Z-080128T2300Z/
/O.NEW.KMFL.FW.W.0005.080128T1700Z-080128T2300Z/
GLADES-HENDRY-COASTAL COLLIER-INLAND COLLIER-MAINLAND MONROE-
335 PM EST SUN JAN 27 2008

...RED FLAG WARNING IN EFFECT FROM 12 PM TO 6 PM EST MONDAY...

THE NATIONAL WEATHER SERVICE IN MIAMI HAS ISSUED A RED FLAG
WARNING...WHICH IS IN EFFECT FROM 12 PM TO 6 PM EST MONDAY. THE
FIRE WEATHER WATCH IS NO LONGER IN EFFECT. 

A RATHER DRY AIRMASS WILL SPREAD SOUTH BEHIND A COLD FRONT THAT 
MOVED ACROSS SOUTH FLORIDA SUNDAY AFTERNOON. THIS WILL RESULT IN
DEWPOINTS FALLING INTO THE 30S ACROSS WESTERN AND INTERIOR
SECTIONS OF SOUTH FLORIDA MONDAY AFTERNOON. THIS IN TURN WILL
RESULT IN RELATIVE HUMIDITY VALUES BELOW 35 PERCENT ACROSS PORTIONS
OF GLADES...HENDRY...COLLIER AND MAINLAND MONROE COUNTIES FOR
SEVERAL HOURS. IF VERY DRY AIR JUST ABOVE THE SURFACE CAN MIX
DOWN...RELATIVE HUMIDITIES NEAR 25 PERCENT WILL BE POSSIBLE.

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL IN THE NEXT 24 HOURS. A
COMBINATION OF WINDS...LOW RELATIVE HUMIDITY...AND FAIRLY WARM
TEMPERATURES WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL.

$$
3 follow-up statements
000 
WWUS82 KMFL 280900
RFWMFL

RED FLAG WARNING
NATIONAL WEATHER SERVICE MIAMI FL
400 AM EST MON JAN 28 2008

...RED FLAG WARNING IN EFFECT FOR THE WESTERN HALF OF MAINLAND
SOUTH FLORIDA THIS AFTERNOON FOR LONG DURATION OF RELATIVE
HUMIDITY BELOW 35 PERCENT...

FLZ063-066-069-070-075-282300-
/O.EXT.KMFL.FW.W.0005.080128T1600Z-080128T2300Z/
GLADES-HENDRY-COASTAL COLLIER-INLAND COLLIER-MAINLAND MONROE-
400 AM EST MON JAN 28 2008

...RED FLAG WARNING NOW IN EFFECT FROM 11 AM THIS MORNING TO 6 PM
EST THIS AFTERNOON...

THE RED FLAG WARNING IS NOW IN EFFECT FROM 11 AM THIS MORNING TO 6
PM EST THIS AFTERNOON.

A VERY DRY CONTINENTAL AIRMASS HAS OVERSPREAD ALL OF SOUTH FLORIDA
IN THE WAKE OF THE COLD FRONTAL PASSAGE ON SUNDAY. DEW POINTS
HAVE ALREADY FALLEN INTO THE 30S ACROSS THE WESTERN HALF OF
MAINLAND SOUTH FLORIDA THIS MORNING...AND WILL LIKELY CONTINUE TO
FALL THROUGH THE AFTERNOON AS DEEP BOUNDARY LAYER MIXING OCCURS.
THIS WILL RESULT IN A PROLONGED PERIOD OF RELATIVE HUMIDITY VALUES
BELOW 35 PERCENT ACROSS PORTIONS OF GLADES...HENDRY...COLLIER AND
MAINLAND MONROE COUNTIES...WITH MUCH OF THIS AREA EXPERIENCING
MINIMUM AFTERNOON RELATIVE HUMIDITY IN THE 20-25 PERCENT RANGE.

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE
EITHER OCCURRING NOW...OR WILL IN THE NEXT 24 HOURS. A
COMBINATION OF WINDS...LOW RELATIVE HUMIDITY...AND FAIRLY WARM
TEMPERATURES WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL.

$$

GS/DD
000 
WWUS82 KMFL 281612
RFWMFL

RED FLAG WARNING
NATIONAL WEATHER SERVICE MIAMI FL
1112 AM EST MON JAN 28 2008

...RED FLAG WARNING IN EFFECT FOR THE WESTERN AND INTERIOR
PORTIONS OF MAINLAND SOUTH FLORIDA THIS AFTERNOON FOR LONG DURATION
OF RELATIVE HUMIDITY BELOW 35 PERCENT...

FLZ067-071>074-282300-
/O.EXA.KMFL.FW.W.0005.080128T1600Z-080128T2300Z/
INLAND PALM BEACH-INLAND BROWARD-METRO BROWARD-INLAND MIAMI DADE-
METRO MIAMI DADE-
1112 AM EST MON JAN 28 2008

...RED FLAG WARNING IN EFFECT UNTIL 6 PM EST THIS AFTERNOON...

THE NATIONAL WEATHER SERVICE IN MIAMI HAS ISSUED A RED FLAG
WARNING...WHICH IS IN EFFECT UNTIL 6 PM EST THIS AFTERNOON. 

A VERY DRY CONTINENTAL AIRMASS HAS OVERSPREAD ALL OF SOUTH
FLORIDA IN THE WAKE OF THE COLD FRONTAL PASSAGE ON SUNDAY. DEW
POINTS ARE EXPECTED TO FALL TO NEAR 40 DEGREES EARLY THIS
AFTERNOON AS DEEP BOUNDARY LAYER MIXING OCCURS AND MAXIMUM
TEMPERATURES ARE EXPECTED TO BE NEAR 70 DEGREES OR JUST ABOVE.
ALTHOUGH WINDS ARE EXPECTED TO BECOME NORTHEAST...IT LIKELY WILL
NOT HAPPEN UNTIL LATE AFTERNOON OR EARLY EVENING. THIS WILL RESULT IN A
PROLONGED PERIOD OF RELATIVE HUMIDITY VALUES BELOW 35 PERCENT
ACROSS PORTIONS OF THE METRO AREAS AND INLAND AREAS OF PALM
BEACH...BROWARD AND MIAMI DADE COUNTIES...WITH MUCH OF THIS AREA
EXPERIENCING MINIMUM AFTERNOON RELATIVE HUMIDITY BELOW 35 PERCENT.

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL IN THE NEXT 24 HOURS. A
COMBINATION OF WINDS...LOW RELATIVE HUMIDITY...AND FAIRLY WARM
TEMPERATURES WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL.

$$

FLZ063-066-069-070-075-282300-
/O.CON.KMFL.FW.W.0005.000000T0000Z-080128T2300Z/
GLADES-HENDRY-COASTAL COLLIER-INLAND COLLIER-MAINLAND MONROE-
1112 AM EST MON JAN 28 2008

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 6 PM EST THIS
AFTERNOON...

A RED FLAG WARNING REMAINS IN EFFECT UNTIL 6 PM EST THIS
AFTERNOON. 

A VERY DRY CONTINENTAL AIRMASS HAS OVERSPREAD ALL OF SOUTH
FLORIDA IN THE WAKE OF THE COLD FRONTAL PASSAGE ON SUNDAY. DEW
POINTS HAVE ALREADY FALLEN INTO THE 30S ACROSS THE WESTERN HALF
OF MAINLAND SOUTH FLORIDA THIS MORNING...AND WILL LIKELY CONTINUE
TO FALL THROUGH THE AFTERNOON AS DEEP BOUNDARY LAYER MIXING
OCCURS. THIS WILL RESULT IN A PROLONGED PERIOD OF RELATIVE
HUMIDITY VALUES BELOW 35 PERCENT ACROSS PORTIONS OF GLADES...
HENDRY...COLLIER AND MAINLAND MONROE COUNTIES...WITH MUCH OF THIS
AREA EXPERIENCING MINIMUM AFTERNOON RELATIVE HUMIDITY IN THE UPPER
20S OR LOWER 30S.

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL IN THE NEXT 24 HOURS. A
COMBINATION OF WINDS...LOW RELATIVE HUMIDITY...AND FAIRLY WARM
TEMPERATURES WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL.

$$
000 
WWUS82 KMFL 281952
RFWMFL

RED FLAG WARNING
NATIONAL WEATHER SERVICE MIAMI FL
252 PM EST MON JAN 28 2008

...RED FLAG WARNING IN EFFECT FOR THE WESTERN AND INTERIOR
PORTIONS OF MAINLAND SOUTH FLORIDA...INCLUDING MIAMI COASTAL AREAS AND
FAR SOUTH MIAMI DADE COUNTY...THIS AFTERNOON FOR LONG DURATION OF
RELATIVE HUMIDITY BELOW 35 PERCENT...

FLZ173-174-282300-
/O.EXA.KMFL.FW.W.0005.000000T0000Z-080128T2300Z/
COASTAL MIAMI DADE-FAR SOUTH MIAMI DADE-
252 PM EST MON JAN 28 2008

...RED FLAG WARNING IN EFFECT UNTIL 6 PM EST THIS AFTERNOON...

THE NATIONAL WEATHER SERVICE IN MIAMI HAS ISSUED A RED FLAG
WARNING...WHICH IS IN EFFECT UNTIL 6 PM EST THIS AFTERNOON. 

A VERY DRY CONTINENTAL AIRMASS HAS OVERSPREAD ALL OF SOUTH
FLORIDA IN THE WAKE OF THE COLD FRONTAL PASSAGE ON SUNDAY. DEW
POINTS ARE EXPECTED TO FALL BELOW 40 DEGREES THIS AFTERNOON AS
DEEP BOUNDARY LAYER MIXING OCCURS AND MAXIMUM TEMPERATURES ARE
EXPECTED TO BE NEAR 70 DEGREES OR JUST ABOVE. ALTHOUGH WINDS ARE
EXPECTED TO BECOME NORTHEAST...IT LIKELY WILL NOT HAPPEN UNTIL
EARLY EVENING AND WEST NORTHWEST FLOW HAS CONTINUED ACROSS THE
MIAMI DADE COASTAL AREAS AND FAR SOUTH PORTIONS OF MIAMI DADE COUNTY. THIS
WILL RESULT IN A PROLONGED PERIOD OF RELATIVE HUMIDITY VALUES
BELOW 35 PERCENT ACROSS THE MIAMI DADE COASTAL AREAS AND FAR SOUTH
MIAMI DADE COUNTY...WITH MUCH OF THIS AREA EXPERIENCING MINIMUM
AFTERNOON RELATIVE HUMIDITY BELOW 35 PERCENT.

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL IN THE NEXT 24 HOURS. A
COMBINATION OF WINDS...LOW RELATIVE HUMIDITY...AND FAIRLY WARM
TEMPERATURES WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL.

$$

FLZ063-066-067-069>075-282300-
/O.CON.KMFL.FW.W.0005.000000T0000Z-080128T2300Z/
GLADES-HENDRY-INLAND PALM BEACH-COASTAL COLLIER-INLAND COLLIER-
INLAND BROWARD-METRO BROWARD-INLAND MIAMI DADE-METRO MIAMI DADE-
MAINLAND MONROE-
252 PM EST MON JAN 28 2008

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 6 PM EST THIS
AFTERNOON...

A RED FLAG WARNING REMAINS IN EFFECT UNTIL 6 PM EST THIS
AFTERNOON. 

A VERY DRY CONTINENTAL AIRMASS HAS OVERSPREAD ALL OF SOUTH
FLORIDA IN THE WAKE OF THE COLD FRONTAL PASSAGE ON SUNDAY. DEW
POINTS ARE EXPECTED TO FALL TO NEAR 40 DEGREES EARLY THIS
AFTERNOON AS DEEP BOUNDARY LAYER MIXING OCCURS AND MAXIMUM
TEMPERATURES ARE EXPECTED TO BE NEAR 70 DEGREES OR JUST ABOVE.
ALTHOUGH WINDS ARE EXPECTED TO BECOME NORTHEAST...IT LIKELY WILL
NOT HAPPEN UNTIL LATE AFTERNOON OR EARLY EVENING. THIS WILL
RESULT IN A PROLONGED PERIOD OF RELATIVE HUMIDITY VALUES BELOW
35 PERCENT ACROSS PORTIONS OF THE METRO AREAS AND INLAND AREAS OF
PALM BEACH...BROWARD AND MIAMI DADE COUNTIES...WITH MUCH OF THIS
AREA EXPERIENCING MINIMUM AFTERNOON RELATIVE HUMIDITY BELOW
35 PERCENT.

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL IN THE NEXT 24 HOURS. A
COMBINATION OF WINDS...LOW RELATIVE HUMIDITY...AND FAIRLY WARM
TEMPERATURES WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL.

$$

What forecasters said that day

The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Miami, FL wrote its last area forecast discussion before this red flag warning went out at Jan 27, 2:08 PM EST, 1 hour 27 minutes earlier.

Area forecast discussion, Jan 27, 2:08 PM EST, 1 hour 27 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MIAMI FL
208 PM EST SUN JAN 27 2008

.DISCUSSION...COLD FRONT CONTINUES TO PUSH ACROSS CWA THIS AFTERNOON
WITH ASSOCIATED SHOWERS ALREADY WELL OFF INTO THE ATLANTIC. A
COOLER AND DRIER AIRMASS IS ALREADY PUSHING INTO THE REGION BEHIND
THIS FRONT AS A SHORT WAVE DIVES SOUTHEAST ACROSS FL. MEANWHILE LOW
PRESSURE IS BEGINNING TO TAKE SHAPE EAST OF NEW ENGLAND AS AN UPPER
LEVEL SYSTEM CUTS OFF AND A SURFACE LOW DEEPENS. THIS DEVELOPING
SYSTEM IS STILL EXPECTED TO SEND SWELLS INTO THE ATLANTIC COASTAL
WATERS DURING TUESDAY AFTERNOON. AS THE FRONT CONTINUES TO MOVE
AWAY HIGH PRESSURE AT THE SURFACE AND IN THE MID LEVELS WILL
CONTINUE TO BUILD IN AND THEN SETTLE OVER THE AREA MONDAY AND
TUESDAY. THE DRY CONDITIONS AND STRONG SUBSIDENCE WILL KEEP RAIN
CHANCES A VIRTUALLY NIL AND RADIATIONAL COOLING AT NIGHT NEARLY
MAXED THROUGH TUESDAY. TUESDAY NIGHT/WEDNESDAY MORNING A FRONTAL
BOUNDARY IS EXPECTED TO APPROACH FROM THE NORTHWEST WHILE THE
RIDGE SLIPS A LITTLE EAST, AND THIS MAY INCREASE MOISTURE LEVELS
AS A RETURN FLOW SETS UP, BUT NOT ENOUGH TO CREATE ANY SHOWER
ACTIVITY AS MID LEVEL SUBSIDENCE REMAINS IN PLACE. THE FRONT IS
THEN EXPECTED TO STALL OVER N FL HAVING LITTLE IF ANY AFFECT ON
THE WX OVER S FL OUTSIDE OF LOW LEVEL MOISTURE INCREASE. THE SAME
APPEAR TO OCCUR WITH THE FRONT THAT MAY APPROACH FL OVER THE FIRST
HALF OF THE COMING WEEKEND.

&&

.AVIATION...AN AREA OF LOW CEILINGS WILL CONTINUE TO SPREAD SOUTH BEHIND A COLD
FRONT NOW LOCATED SOUTH OF KMIA...WITH CEILINGS FALLING TO IFR
CONDITIONS TEMPORARILY ACROSS KPBI, KFXE AND KFLL THROUGH AT LEAST
21Z. VFR CONDITIONS SHOULD PREVAIL AFTER 21Z AND THROUGH 18Z MONDAY.
WL KEEP WIND GUSTS ACROSS A FEW ERN TERMINALS THROUGH AT LEAST 23Z
WITH WIND SPEED SLIGHTLY DECREASING AFTER THAT TIME. WINDS SHOULD
VEER FROM NW TO NE AT ALL TERMINALS AFTER 12Z MONDAY MORNING.

&&

.MARINE...NORTHERLY WINDS CONTINUE AT AROUND 20KTS BEHIND THE
FRONT OVER THE ATLANTIC WATERS AND AT 15 TO 20 KTS ACROSS THE
REMAINDER OF THE COASTAL WATERS. THIS WILL LEAD TO BUILDING SEAS
ACROSS THE GULF STREAM THROUGH THE REST OF THE AFTERNOON INTO
TONIGHT. SEAS ARE EXPECTED TO BUILD UP TO AROUND 9 FEET BY
MIDNIGHT BEFORE BEGINNING TO SUBSIDE MONDAY MORNING AS THE WINDS
DECREASE. SEAS IN THE GULF STREAM ARE EXPECTED TO DROP TO AROUND 6
FEET LATE MONDAY AFTERNOON.

THE LOW PRESSURE SYSTEM THAT IS CURRENTLY ORGANIZING OFF THE NEW
ENGLAND COAST IS EXPECTED TO SEND SWELLS SOUTHWARD. SWELL OF 3 TO
POSSIBLY 4 FEET MAY ENTER THE COASTAL ATLANTIC WATERS OFF PALM
BEACH LATE TUESDAY AFTERNOON AND REMAIN IN THE COASTAL WATERS
INTO THURSDAY. A SMALLER SWELL WILL REACH DOWN TO BROWARD AND
MIAMI-DADES COASTAL WATERS.

&&

.FIRE WEATHER...A DRIER AIRMASS IS PUSHING INTO SOUTH FLORIDA
THIS AFTERNOON. THIS DRY AIRMASS IS EXPECTED TO BE FIRMLY
ENTRENCHED ACROSS SOUTH FLORIDA BY MONDAY AFTERNOON, AND THIS WILL
LIKELY RESULT IN 35% RELATIVE HUMIDITY OR LESS FOR 4 OR MORE HOURS
ACROSS A LARGE PORTION OF GLADES, HENDRY, MAINLAND MONROE, AND
COLLIER COUNTIES DURING THE AFTERNOON. WESTERN SECTIONS OF THE
EAST COAST COUNTIES MAY ALSO SEE 2 OR 3 HOURS OF 35% RH OR LESS,
BUT DURATION IS NOT EXPECTED TO MEET RFW CRITERIA. DURING MONDAY
NIGHT MOISTURE LEVELS ARE EXPECTED TO RECOVER A LITTLE, BUT RHS
WILL LIKELY DROP INTO THE 30S ONCE AGAIN DURING TUESDAY AFTERNOON,
BUT DURATION WILL LIKELY BE JUST A FEW HOURS ACROSS THE INTERIOR
AND WEST COAST. THE FLOW TUESDAY EVENING SHOULD THEN BECOME
EASTERLY ENOUGH TO ALLOW MOISTURE TO RETURN.

&&

.PRELIMINARY POINT TEMPS/POPS...
WEST PALM BEACH  49  70  52  76 / 0 0 0 0
FORT LAUDERDALE  53  71  56  76 / 0 0 0 0
MIAMI            53  72  56  77 / 0 0 0 0
NAPLES           46  70  48  77 / 0 0 0 0

&&

.MFL WATCHES/WARNINGS/ADVISORIES...
FL...FIRE WEATHER WATCH MONDAY AFTERNOON FOR FLZ063-FLZ066-FLZ069-
     FLZ070-FLZ075.

AM...SMALL CRAFT ADVISORY UNTIL 5 PM EST MONDAY FOR AMZ650-AMZ651-
     AMZ670-AMZ671.

GM...NONE.
&&

LONG TERM...04/AT
SHORT TERM/AVIATION...47/RHG
Hazardous weather outlook, Jan 27, 1:33 PM EST, 2 hours 2 minutes before
HAZARDOUS WEATHER OUTLOOK FOR SOUTH FLORIDA
NATIONAL WEATHER SERVICE MIAMI FL
133 PM EST SUN JAN 27 2008

FLZ063-066>075-168-172>174-280630-
GLADES-HENDRY-INLAND PALM BEACH-METRO PALM BEACH-COASTAL COLLIER-
INLAND COLLIER-INLAND BROWARD-METRO BROWARD-INLAND MIAMI DADE-
METRO MIAMI DADE-MAINLAND MONROE-COASTAL PALM BEACH-
COASTAL BROWARD-COASTAL MIAMI DADE-FAR SOUTH MIAMI DADE-
124 PM EST SUN JAN 27 2008

...DETERIORATING MARINE CONDITIONS BEGINNING THIS EVENING...
...WIND CHILL TEMPERATURES IN UPPER 30S AND LOWER 40S MONDAY MORNING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH FLORIDA.

.DAY ONE...THIS AFTERNOON AND TONIGHT

WIND: NORTH WINDS IN THE 15 TO 20 KNOT RANGE, ALONG WITH GUSTS TO
30 KNOTS, WILL SPREAD ACROSS THE LOCAL ATLANTIC WATERS THIS
EVENING BEHIND COLD FRONT THAT MOVED ACROSS MAINLAND SOUTH FLORIDA
EARLIER THIS AFTERNOON.

TEMPERATURES: AIR TEMPERATURES WILL FALL INTO THE UPPER 30S AND
40S ACROSS MUCH OF THE INTERIOR AND WEST COAST BY MONDAY
MORNING, THIS, COMBINED WITH A NORTH WIND OF 5 TO 10 MPH, WILL
RESULT IN APPARENT TEMPERATURES (WIND CHILL VALUES) IN THE 35 TO
45 DEGREE RANGE.

WAVES: SEAS IN THE GULF STREAM WILL RESPOND TO THE INCREASE IN
NORTH WINDS BY BUILDING INTO THE 7 TO 9 FOOT RANGE BY LATE
TONIGHT.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

ALTHOUGH AIR TEMPERATURES ACROSS SOUTH FLORIDA WILL MODERATE BY
TUESDAY MORNING, APPARENT TEMPERATURES WILL STILL FALL INTO THE
40 TO 45 DEGREE RANGE FOR ALL BUT THE IMMEDIATE ATLANTIC COAST.

ANOTHER NORTHEAST SWELL WILL AFFECT THE ATLANTIC WATERS BY
MIDWEEK, WITH AN ENHANCED THREAT FOR RIP CURRENTS ALONG THE
ATLANTIC COAST BEACHES FROM TUESDAY THROUGH THURSDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

FOR MORE INFORMATION...VISIT THE NATIONAL WEATHER SERVICE IN
MIAMI WEBSITE AT WWW.WEATHER.GOV/MIAMI.

Nearby

Red Flag Warnings in Florida, 2008Every red flag warning in 2008

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.